Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 583, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2003, 12:57 PM CDT for Lauderdale County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 12:57 PM CDT (17:57 UTC)
- Expired
- Jul 22, 2003, 1:25 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lauderdale County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2581 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS54 KJAN 221757
SVRJAN
MSC075-221825-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1257 PM CDT TUE JUL 22 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 125 PM CDT
* AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTH OF TOOMSUBA...OR ABOUT 6 MILES
EAST OF MERIDIAN STATION...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR TOOMSUBA AT 100 PM CDT
DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3248 8862 3259 8856 3258 8840 3237 8840
3236 8842 3225 8844
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:10 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 22, 11:10 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT TUE JUL 22 2003
MADE SOME MINOR CHANGES TO GFE GRAPHICS AND ZONES FOR TODAY...MAINLY
FOR CLOUD COVER/TEMPS. STILL EXPECT ANOTHER ROUND OF STRONG STORMS
TO DEVELOP THIS AFTERNOON OVER THE ARKLAMISS REGION AND SPREAD
SOUTHEAST DURING EVENING AS SURFACE FRONT ACROSS NW MS SINKS SOUTH.
WILL CONTINUE SEVERE WORDING IN THE ZONES DUE TO MORNING RAOBS WHICH
ARE LOADED WITH 6.8C 7-5H LAPSE RATES...5000J/KG CAPES...-12 LIFTED
INDEXES AND AN APPROACHING 50KT MID LEVEL SPEED MAX FROM THE OZARKS
PROGGED BY ETA TO REACH DELTA BETWEEN 21-03Z.
NOTE: THE KDGX RADAR REMAINS OUT OF SERVICE WITH PARTS EXPECTED
TO ARRIVE LATE AFTERNOON.
JAN TB 089/071 087/067 091 07563
TBBBB 069/092 071/092 072/092 072/093 073 2------2222
MEI TB 088/072 087/066 091 07564
TBBBB 068/091 070/091 072/092 072/093 073 2------2222=
AR...NONE.
LA...NONE.
MS...NONE.Hazardous weather outlook, Jul 22, 5:55 AM CDT, 7 hours 2 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231055- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 555 AM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL DEVELOP OVER NORTH MISSISSIPPI THIS MORNING AND WILL BE SCATTERED OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF NORTH AND CENTRAL MISSISSIPPI BY THIS AFTERNOON...GENERALLY NORTH OF A LINE FROM WINNSBORO TO JACKSON TO QUITMAN. THE CHANCE FOR SEVERE THUNDERSTORMS WILL SPREAD SOUTHWARD AND SEVERE STORMS WILL BE SCATTERED OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI BY EARLY EVENING. THE CHANCE FOR SEVERE WEATHER WILL DIMINISH OVER ARKANSAS AND NORTH MISSISSIPPI AROUND SUNSET BUT WILL CONTINUE OVER NORTHEAST LOUISIANA AND PARTS OF CENTRAL AND SOUTH MISSISSIPPI TONIGHT...MAINLY SOUTH OF A LINE FROM VICKSBURG TO JACKSON TO MERIDIAN BY MIDNIGHT. THE PRIMARY SEVERE WEATHER RISK WITH THUNDERSTORMS TODAY AND TONIGHT WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MILES AN HOUR AND LARGE HAIL. HOWEVER ISOLATED TORNADOES CAN NOT BE RULED OUT. A STRONG COLD FRONT WILL PUSH INTO NORTH MISSISSIPPI THIS MORNING...THEN TRACK TO THE SOUTH AND EXTEND FROM NORTHEAST LOUISIANA ACROSS CENTRAL MISSISSIPPI BY EARLY EVENING. THE FRONT WILL MOVE INTO SOUTHERN MISSISSIPPI AROUND SUNRISE WEDNESDAY MORNING. THE VERY HUMID AIR MASS CURRENTLY IN PLACE OVER THE REGION WILL PROVIDE AMPLE MOISTURE FOR STORM DEVELOPMENT. AN UNSEASONABLY STRONG JET STREAM IN UPPER LEVELS OF THE ATMOSPHERE WILL PUSH INTO THE AREA TODAY TO PROVIDE SUPPORT FOR SEVERE THUNDERSTORM FORMATION. ...FLOODING... RAIN WILL BE HEAVY AT TIMES OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI TODAY AND TONIGHT. A COLD FRONT WILL PUSH INTO NORTH MISSISSIPPI THIS MORNING...PRODUCING NUMEROUS THUNDERSTORMS OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF NORTH AND CENTRAL MISSISSIPPI THIS AFTERNOON...GENERALLY NORTH OF A LINE FROM WINNSBORO TO JACKSON TO QUITMAN. THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP TO THE SOUTH LATER TODAY AS A STRONG COLD FRONT TRACKS ACROSS THE AREA. PERIODS OF HEAVY RAIN CAN BE EXPECTED OVER NORTHEAST LOUISIANA AND PARTS OF CENTRAL AND SOUTH MISSISSIPPI TONIGHT...MAINLY SOUTH OF A LINE FROM VICKSBURG TO JACKSON TO MERIDIAN. THE STRONGER STORMS WILL BRING PERIODS OF TORRENTIAL RAINFALL THAT WILL PRODUCE PONDING WATER ON ROADWAYS AND IN AREAS WHERE DRAINAGE IS POOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:45 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 45 min |
| Jul 22, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 61 min |
| Jul 22, 1:29 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| Jul 22, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 62 min |
| Jul 22, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 60 min |
| Jul 22, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 61 min |
| Jul 22, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| Jul 22, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 60 min |
| Jul 22, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 51 min |
| Jul 22, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 42 min |
| Jul 22, 3:19 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 41 min |
| Jul 22, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 42 min |
| Jul 22, 4:07 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 38 min |
| Jul 22, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 47 min |
| Jul 22, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 58 min |
| Jul 22, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 40 min |
| Jul 22, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Scott | 59 min |
| Jul 22, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 61 min |
| Jul 22, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 66 min |
| Jul 22, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 63 min |
| Jul 22, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 61 min |
| Jul 22, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.